Alert archive / Arizona / Red Flag Warnings in 2014

Red Flag Warning 16, NWS Tucson, AZ

May 10, 20146 counties in Arizona

NWS Tucson, AZ issued this red flag warning at May 10, 2014, 1:07 PM MST for 6 counties in Arizona. It took effect at May 11, 2014, 10:00 AM MST. It was in force for 9 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 10, 2014, 1:07 PM MST (20:07 UTC)
In effect from
May 11, 2014, 10:00 AM MST
Expired
May 11, 2014, 7:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 11, 4:39 PM MSTNON-TSTM WND DMG2 E Apache Junction, AZSTRONG WINDS BLEW SEVERAL ALUMINUM AWNINGS OFF OF SOME MOBILE HOMES...PART OF ONE WAS CARRIED SEVERAL BLOCKS BEFORE LANDING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 8.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2014-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2014-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2991 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

179 
WWUS85 KTWC 102007
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
107 PM MST SAT MAY 10 2014

AZZ151>153-111200-
/O.UPG.KTWC.FW.A.0012.140511T1800Z-140512T0200Z/
/O.NEW.KTWC.FW.W.0016.140511T1700Z-140512T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
107 PM MST SAT MAY 10 2014

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR
STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES...AND A HIGH TO VERY 
HIGH FIRE DANGER RATING FOR COCHISE...SANTA CRUZ...EASTERN PIMA...
SOUTHEAST PINAL...AND PORTIONS OF GRAHAM AND GREENLEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...MOST OF FIRE ZONES 151 AND 152...AND SOUTHERN
  PORTIONS OF FIRE ZONE 153. THIS INCLUDES COCHISE...SANTA CRUZ...
  EASTERN PIMA...SOUTHEAST PINAL...AND PORTIONS OF GRAHAM AND
  GREENLEE COUNTIES. THE WARNING DOES NOT INCLUDE THE ALPINE
  DISTRICT OF FIRE ZONE 153.

* TIMING...LATE SUNDAY MORNING THROUGH THE EARLY SUNDAY EVENING.

* 20-FOOT WINDS...SOUTHWEST TO WEST 20 TO 30 MPH WITH GUSTS TO 45
  MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO
  SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT WEATHER.GOV/TUCSON
  AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
3 follow-up statements
099 
WWUS85 KTWC 111243
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
543 AM MST SUN MAY 11 2014

AZZ151>153-112230-
/O.CON.KTWC.FW.W.0016.140511T1700Z-140512T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
543 AM MST SUN MAY 11 2014

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE 
HUMIDITIES...AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR
COCHISE...SANTA CRUZ...EASTERN PIMA...SOUTHEAST PINAL...AND
PORTIONS OF GRAHAM AND GREENLEE COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING. 

* AFFECTED AREA...MOST OF FIRE WEATHER ZONES 151 AND 152...AND
  PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES COCHISE...
  SANTA CRUZ...EASTERN PIMA...SOUTHEAST PINAL...AND PORTIONS OF
  GRAHAM AND GREENLEE COUNTIES. THE WARNING DOES NOT INCLUDE THE
  ALPINE DISTRICT OF FIRE WEATHER ZONE 153.

* TIMING...10 AM MST THIS MORNING THROUGH 7 PM MST THIS EVENING.

* 20-FOOT WINDS...SOUTHWEST TO WEST 20 TO 35 MPH WITH GUSTS TO 45
  MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
   WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD
OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
207 
WWUS85 KTWC 112117
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
217 PM MST SUN MAY 11 2014

AZZ151>153-120200-
/O.CON.KTWC.FW.W.0016.000000T0000Z-140512T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
217 PM MST SUN MAY 11 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING FOR STRONG AND GUSTY WINDS...LOW RELATIVE HUMIDITIES...
AND A HIGH TO VERY HIGH FIRE DANGER RATING FOR COCHISE...
SANTA CRUZ...EASTERN PIMA...SOUTHEAST PINAL...AND PORTIONS 
OF GRAHAM AND GREENLEE COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* AFFECTED AREA...MOST OF FIRE WEATHER ZONES 151 AND 152...AND 
  PORTIONS OF FIRE WEATHER ZONE 153. THIS INCLUDES COCHISE... 
  SANTA CRUZ...EASTERN PIMA...SOUTHEAST PINAL...AND PORTIONS OF 
  GRAHAM AND GREENLEE COUNTIES. THE WARNING DOES NOT INCLUDE THE 
  ALPINE DISTRICT OF FIRE WEATHER ZONE 153. 

* TIMING...THROUGH 7 PM MST THIS EVENING.

* 20-FOOT WINDS...WEST TO NORTHWEST 20 TO 35 MPH WITH GUSTS TO 45
  MPH.

* RELATIVE HUMIDITY...5 TO 15 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD
  RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE THE POTENTIAL FOR RAPID AND ERRATIC FIRE GROWTH.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING FOR PORTIONS OF SOUTHEAST ARIZONA.

&&

$$

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
707 
WWUS85 KTWC 120205
RFWTWC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TUCSON AZ
705 PM MST SUN MAY 11 2014


AZZ151>153-120315-
/O.EXP.KTWC.FW.W.0016.000000T0000Z-140512T0200Z/
ARIZONA FIRE WEATHER ZONE 151
EASTERN PIMA COUNTY-SOUTHEASTERN PINAL COUNTY-
SANTA CRUZ COUNTY-WESTERN COCHISE COUNTY-
CORONADO NF-TDC-ARIZONA FIRE WEATHER ZONE 152
SOUTHERN GRAHAM COUNTY-CENTRAL AND EASTERN COCHISE COUNTY-
SOUTHERN GREENLEE COUNTY-
LOWER ELEVATIONS OF THE SAN CARLOS APACHE NATION 
IN GRAHAM COUNTY-CORONADO NF-SAFFORD BLM-TDC-
ARIZONA FIRE WEATHER ZONE 153
NORTHERN GRAHAM COUNTY-NORTHERN GREENLEE COUNTY-
WHITE AND GILA MOUNTAINS-APACHE SITGREAVES NF-SDC-
705 PM MST SUN MAY 11 2014

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS ACROSS THE REGION WILL CONTINUE TO DECREASE THIS EVENING.
RELATIVE HUMIDITY VALUES WILL CONTINUE TO REBOUND AS THE
TEMPERATURE CONTINUES TO DROP THIS EVENING. THEREFORE...RED FLAG
WARNING HAS BEEN ALLOWED TO EXPIRE.

$$


VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at May 10, 9:40 AM MST, 3 hours 27 minutes earlier.

Area forecast discussion, May 10, 9:40 AM MST, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
940 AM MST SAT MAY 10 2014

.SYNOPSIS...A STORM SYSTEM APPROACHING THE REGION WILL BRING STRONG
AND GUSTY WINDS THIS AFTERNOON AND ESPECIALLY SUNDAY. SOME COOLING
WILL OCCUR SUNDAY AND MONDAY FOLLOWED BY A STRONG WARMING TREND
LATER DURING THE UPCOMING WEEK.

&&

.DISCUSSION...UPPER LEVEL LOW PRESSURE SYSTEM CENTERED OVER SRN
WASHINGTON THIS MORNING WILL MOVE SEWD TO NEAR THE FOUR CORNERS
REGION SUN AFTERNOON. THE MID-LEVEL GRADIENT WILL TIGHTEN FOR GUSTY
SWLY/WLY WINDS THIS AFTERNOON...THEN STRONGER WLY/NWLY WINDS LATE
SUN MORNING INTO SUN EVENING. 10/12Z NAM/GFS MOS GUIDANCE WIND
SPEEDS SUPPORT WIND ADVISORY CRITERIA BEING ACHIEVED GENERALLY EAST
OF A SAFFORD TO DOUGLAS LINE SUN AFTERNOON. THUS...A WIND ADVISORY
ISSUANCE MAY HAPPEN FOR ERN SECTIONS OF SE AZ LATER TODAY. EXPECT
AREAS OF BLOWING DUST TO OCCUR SUN AFTERNOON AND EARLY SUN EVENING.
OTHERWISE...MOSTLY CLEAR SKIES WILL PREVAIL THRU TONIGHT...THEN
MOSTLY SUNNY SKIES TO PARTLY CLOUDY SKIES ARE ON TAP SUN.

THE LOW PRESSURE SYSTEM WILL WEAKEN MON AND MOVE EWD INTO THE
CENTRAL CONUS PLAINS AS HIGH PRESSURE ALOFT BEGINS TO AMPLIFY ALONG
THE WEST COAST. THERE WILL STILL BE SOME BREEZINESS MON ESPECIALLY
ACROSS ERN SECTIONS. STRONG HIGH PRESSURE ALOFT WILL THEN BE THE
RULE TUE-FRI. A TIGHT SURFACE PRESSURE GRADIENT WILL LIKELY LEAD TO
GUSTY ELY WINDS STARTING TUE AND CONTINUING INTO WED. THESE ELY
WINDS MAY PRODUCE BLOWING DUST SIMILAR TO THE DUSTY CONDITIONS THAT
OCCURRED ON APRIL 30. LESS WIND WILL THEN OCCUR THUR-FRI AS THE
SURFACE PRESSURE GRADIENT WEAKENS.

HIGH TEMPS THIS AFTERNOON WILL BE A FEW DEGS WARMER VERSUS FRI...
THEN A COOLING TREND WILL HAPPEN SUN-MON. A PRONOUNCED WARMING TREND
WILL OCCUR TUE-FRI IN RESPONSE TO THE STRONG HIGH PRESSURE SYSTEM
OVER THE WRN CONUS.

&&

.AVIATION...A STRONG LOW PRESSURE SYSTEM OVER THE PACIFIC NORTHWEST
THIS MORNING WILL MOVE SOUTHEASTWARD INTO THE FOUR CORNERS REGION
SUNDAY AFTERNOON. THIS SYSTEM WILL BRING GUSTY WINDS THIS AFTERNOON
AND ESPECIALLY SUNDAY. EXPECT WIND GUSTS OF 25-30 KTS THIS
AFTERNOON...AND WIND GUSTS OF 35-40 KTS SUNDAY AFTERNOON. THE
STRONGEST WINDS WILL BE EAST OF KTUS IN THE VICINITY OF THE KSAD/
KDUG TERMINALS. CLEAR SKIES OR SOME CIRRUS CLOUDS TO OCCUR THRU
SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS.

&&

.FIRE WEATHER...A STRONG STORM SYSTEM WILL MOVE FROM THE PACIFIC
NORTHWEST TODAY INTO THE FOUR CORNERS REGION SUNDAY. THIS SYSTEM
WILL BRING GUSTY WINDS THIS AFTERNOON AND ESPECIALLY SUNDAY. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM LATE SUNDAY MORNING THROUGH
SUNDAY EVENING FOR STRONG GUSTY WINDS...LOW RELATIVE HUMIDITIES...
AND A HIGH TO VERY HIGH FIRE DANGER RATING. THE FIRE WEATHER WATCH
INCLUDES MUCH OF THE AREA ESSENTIALLY FROM TUCSON EASTWARD TO THE
NEW MEXICO BORDER. THE FIRE WEATHER WATCH WILL LIKELY BE UPGRADED TO
A RED FLAG WARNING LATER TODAY.

GUSTY WINDS WILL CONTINUE MONDAY...ESPECIALLY ACROSS EASTERN AREAS.
THIS SYSTEM WILL ALSO LOWER DAYTIME TEMPERATURES TO NEAR SEASONAL
LEVELS ON SUNDAY AND MONDAY. STRONG HIGH PRESSURE ALOFT WILL THEN
BUILD DURING THE UPCOMING WEEK...WITH MUCH WARMER TEMPERATURES TO
OCCUR WEDNESDAY THROUGH FRIDAY.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
    FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
    FOR AZZ151>153.

&&

VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON

FRANCIS

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:40 PM MSTWind AdvisoryTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz29 hr

Nearby

Red Flag Warnings in Arizona, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.